What warning signs should I watch for after Juvederm injection?

I went to a doctor for the first time yesterday for Botox injections in-between my eyebrows. He suggested Juvederm as my wrinkle was very deep. I am happy with the results but now after researchingr more I have found out that this is a very risky area for Juvederm. In the future I will not get Juvederm in this area due to the risk. I was wondering what warning signs I should watch for. If it was accidentally injected into a blood vessel would I have symptoms within 24 hours? Thank you!

Doctor Answers 12

Risks of Juvederm in the glabella

Juvederm in the glabellar area do carry risks of bleeding, pain, and vision loss as it can cause intravascular occlusion of a neurovascular bundle located in this area between the eyebrows.  Not all professionals recommend this due to its risks.


Orlando Oculoplastic Surgeon
4.3 out of 5 stars 9 reviews

Juvederm glabella

Thank you for your question.  At this point if anything were to happen it would have already happened.  For your education signs of intravascular occlusion with filler would include duskiness to the area, pain, blanching, and/or vision changes.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Injections in forehead

I have performed filler injections in many regions of the face including the area between the brows. If you have not experienced any issues within 24 hours, it is unlikely that you will have a problem at this point. Often it is immediate pain and blanching of the skin.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Juvederm concerns

You should look out for skin discoloration, bruising, pain and visual symptoms. If something were to occur it is usually almost immediately. 

Juvederm in the glabella

Sorry for your concern.  You would have had a problem by now if you are concerned about necrosis or worse, blindness but these events are  fortunately very rare. You may have noted blanching ( turning white) or increased pain after the injection. 

Take care

S. Teri McGillis, MD
Lancaster Dermatologic Surgeon

Concerning Juvederm Symptoms

Things to watch out for - increasing pain, altered sensation like numbness in the area and discoloration.  These usually turn up fairly quickly post-injection.  If you have any concerns, I would recommend consulting with your injector.  Best of luck!

Botox for the glabella

Thank you for sharing your case.  You are correct, Juvederm is not a good option for treating wrinkles in the glabella.  It sounds like you are ok right now, but there are definitely cases of blindness and skin necrosis in that area.  

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

Glabella area and Botox or Fillers

The glabella area is a very sensitive area with the vessels and lends itself well to Botox. However, Juvederm is a thicker product and is not advised in the area.  It sounds as if everything is fine with you, however.  Best, Dr. Green

Warning signs

The potential problem that can happen when filler is injected into the glabellar area is necrosis of the skin due to obstruction of arteries in that area by the filler material. Usually, if this were to happen, it happens quickly and you can see pale skin present in the glabellar area. Since this obviously did not happen, I think you're in the clear. 

Robert L. True, MD
Grapevine OB/GYN
4.9 out of 5 stars 7 reviews

Sounds like you are in the clear

Any warning signs typically reveal themselves within the first 24 hours (pain, numbness, skin discoloration), so it sounds as if you are in the clear. In the future, it would probably be best to stick with Botox for that area of the face. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.